MAUDE Adverse Event Report: WELCH ALLYN INC. WIFI CSM,NIBP,MAS,RRP,BRAUNPRO6000,PLUG2; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN INC. WIFI CSM,NIBP,MAS,RRP,BRAUNPRO6000,PLUG2; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 75RE-2
Medical Device Problem Codes Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported having issues with multiple power cords from their vital signs monitors.To be specific it was reported; "event 1: the power cord to the patient monitor is very hot and it smells burnt.The entire wall outlet is warm.The cable is taken out of use.Engineer cuts up the plug and can ascertain that the neutral conductor is completely charred and sits loose in the plug with only a few strands.Event 2: an additional power cord for the same device model is reported for failure to function.When engineer cuts this plug, it can be found that the neutral conductor has come off and has no contact with the plug pin.Two more cables from the same department have been x-rayed.One of these cables looks on the x-ray image to be on the way to get off inside the plug." these events have been captured under hillrom complaint ref # (b)(4).This report is to capture hillrom complaint ref # (b)(4).
 
Additional Manufacturer Narrative
No further information is available on the devices at this time.Hillrom has requested for the power cords to be returned in order to conduct a thorough analysis.Investigation is ongoing.All additional and relevant information that is identified following completion of the investigation will be submitted in a final report.
 
Additional Manufacturer Narrative
The power cord associated with complaint # (b)(4) was not returned by the customer, there was no allegation of malfunction against this power cord.Further investigation could not be performed to rule out malfunction.For protection against shock, electrically powered welch allyn medical devices are designed, validated and manufactured per the isolation standards in "iec 60601-1".The standard is referenced in the instructions for use.This assures that the mains power is isolated to prevent injury to the patient and user from the mains electrical power.To prevent injury from exposed wires and damaged housing, there are warnings in the dfu including: cords, cables, and accessories damaged from prior misuse can affect patient and operator safety.Inspect all cords, cables, and accessories for strain relief wear, fraying, or other damage according to the recommendations presented in the maintenance and service section of this manual.Replace as necessary.Inspect the ac cord for exposed copper before touching the cord.Unplug the ac cord only by pulling on the plug, never the cord.Never lift the monitor by the power cord or patient connections.Damage found to a device is readily detectable by visual inspection.A clinician would immediately recognize that the device was broken / damaged and would likely remove it from clinical service until the device is repaired or replaced.There was no serious incident reported and no malfunction of this power cord could be confirmed.Therefore, hillrom does not consider this complaint reportable.Correction made to section d.9 of mdr "device available for evaluation": updated to "no".
 
Event or Problem Description
The customer reported having issues with multiple power cords from their vital signs monitors.To be specific it was reported; "event 1: the power cord to the patient monitor is very hot and it smells burnt.The entire wall outlet is warm.The cable is taken out of use.Engineer cuts up the plug and can ascertain that the neutral conductor is completely charred and sits loose in the plug with only a few strands.Event 2: an additional power cord for the same device model is reported for failure to function.When engineer cuts this plug, it can be found that the neutral conductor has come off and has no contact with the plug pin.Two more cables from the same department have been x-rayed.One of these cables looks on the x-ray image to be on the way to get off inside the plug." these events have been captured under hillrom complaint ref # (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The power cord associated with complaint # (b)(4) was not returned by the customer, there was no allegation of malfunction against this power cord.Further investigation could not be performed to rule out malfunction.For protection against shock, electrically powered welch allyn medical devices are designed, validated and manufactured per the isolation standards in "(b)(4)".The standard is referenced in the instructions for use.This assures that the mains power is isolated to prevent injury to the patient and user from the mains electrical power.To prevent injury from exposed wires and damaged housing, there are warnings in the dfu including: cords, cables, and accessories damaged from prior misuse can affect patient and operator safety.Inspect all cords, cables, and accessories for strain relief wear, fraying, or other damage according to the recommendations presented in the maintenance and service section of this manual.Replace as necessary.Inspect the ac cord for exposed copper before touching the cord.Unplug the ac cord only by pulling on the plug, never the cord.Never lift the monitor by the power cord or patient connections.Damage found to a device is readily detectable by visual inspection.A clinician would immediately recognize that the device was broken / damaged and would likely remove it from clinical service until the device is repaired or replaced.There was no serious incident reported and no malfunction of this power cord could be confirmed.Therefore, hillrom does not consider this complaint reportable.

Brand Name
WIFI CSM,NIBP,MAS,RRP,BRAUNPRO6000,PLUG2
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN INC.
4341 state street east
skaneateles falls NY 13153
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key16076829
Report Number1316463-2022-00173
Device Sequence Number6234758
Product Code MWI
UDI-Device Identifier00732094335644
UDI-Public732094335644
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number75RE-2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer12/01/2022
12/01/2022
Initial Report FDA Received Date12/30/2022
Supplement Report FDA Received Date02/21/2023
02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown